CSN Login
Members Online: 13

Newbie with oligodendroglioma

chiligrl's picture
chiligrl
Posts: 20
Joined: Mar 2004

I have just finished 6 weeks of radiation and chemo (Temodar) for a Grade II oligo. I also had two surgeries. I am still on Dilantin and just finished weaning off of Decadron. I still get fatigued easily and my legs are very weak. I am also emotional. My biggest concern at this point is my vision, it seems to unfocus and also my right eye vision gets kinda twitchy. Does anyone know it that is normal or if I should call my oncologists? Also, it is really nice to find a place to talk to people going thru the same thing!!

barbie204
Posts: 2
Joined: Mar 2004

chiligirl, your case sounds very much like my daughter's, and I'd like to stay in touch with you, since your treatment is so much ahead of hers. She just changed from Dilantin to Demakote, and will start Temador and radiation soon. Would you mind if I stayed in touch with you?

chiligrl's picture
chiligrl
Posts: 20
Joined: Mar 2004

Sure, we can stay in touch. I will be glad to help in any way I can. I went for a check up yesterday and the Doc seemed to think my problems are dilantin related. They checked my level and will hopefully adjust it! You can reach me at wed8@excite.com for now. I will be changing my addy soon but will let you know. Good luck to you and your daughter!!!

chiligrl's picture
chiligrl
Posts: 20
Joined: Mar 2004

Sure, we can stay in touch. I will be glad to help in any way I can. I went for a check up yesterday and the Doc seemed to think my problems are dilantin related. They checked my level and will hopefully adjust it! You can reach me at wed8@excite.com for now. I will be changing my addy soon but will let you know. Good luck to you and your daughter!!!

jen13's picture
jen13
Posts: 2
Joined: Apr 2002

I also have a grade 2 oligo but mine is an oligoastrocytoma. I went through the other chemo the three drug one. I can't remember off the top of my head what it's called. I think that you should tell your oncologist anything that is different just so they know. It may be nothing or it may be something that they can fix. I was recently taken off dilantin and so happy to be off that. I was diagnosed about 6 years ago and had surgery then. I was in remision for about 4 1/2 years then relapsed and did the chemo for 7 months but no radiation. I'm 26 now and doing well and would love to talk to you sometime. Feel free to email me if you want to chat sometime...jcrompto@indiana.edu

blueOlivia
Posts: 1
Joined: Feb 2004

esyboo....you were dx in 91 with an Oligo? Did you have rads? How old were you when you were dx?
How often do you go to the doctor for MRI?

tylerbeam1
Posts: 2
Joined: Mar 2004

I have a AO grade III. I have had two cranie's and am in the middle of several treatments. I have four months of Temodar under my belt, in the middle of raditation and then plan to take four months of CCNU followed by 12 months of Tamoxifen. I am 27 and in good shape so everything has been well tolerated except the fatigue...blah.

I know some of you are on seizure meds and that can be a pain too. I take 3000mg of Keppra, 700mg of Lamictal and 500mg of Depakote everyday. Sounds fun! The tumor has not shrunk, but more inportantly is has not grown. Everyone out there, stay strong!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network